are you supposed to feel terrible after antibiodics?

Discussion in 'Countryside Families' started by largentdepoche, Nov 28, 2006.

  1. largentdepoche

    largentdepoche Well-Known Member

    Messages:
    1,750
    Joined:
    Dec 8, 2005
    Last night was my last dose of antibiodics for my tooth infection/gland infection.

    I feel TERRIBLE!

    I'm exhausted, getting super acnified again (could be hormones though), everything aches and I just feel super bad.

    My body temp is 37.2 C or about 98.9F.

    Any clue if this means the infection is still lingering?

    Thanks!

    Kat
     
  2. caroline00

    caroline00 Well-Known Member

    Messages:
    4,473
    Joined:
    Nov 10, 2002
    well, if the aches etc came on suddenly, it could be that you caught the flu in the middle of all this.

    I hope you feel better soon.
     

  3. Melissa

    Melissa member

    Messages:
    23,498
    Joined:
    Apr 15, 2002
    Location:
    SE Ohio
    You may not have had them long enough, some infections can take a month to get over.

    Sometimes if I take antibiotics, I get sick to my stomach.
     
  4. tyusclan

    tyusclan Well-Known Member

    Messages:
    4,484
    Joined:
    Jan 1, 2005
    Location:
    Florida
    whether you're supposed to feel bad or not I always do. I know sometimes they are necessary but I sure do hate those things.
    tyusclan momma
     
  5. suzyhomemaker09

    suzyhomemaker09 Well-Known Member

    Messages:
    4,020
    Joined:
    Sep 24, 2004
    Location:
    SW Missouri
    Eat some yogurt...antibiotics can throw off your intestinal flora and make you feel like crud.
     
  6. culpeper

    culpeper Well-Known Member

    Messages:
    3,187
    Joined:
    Nov 1, 2002
    Location:
    Australia
    I second the acidophillus thing. Get stuck into some. Then go back to your doctor. I don't know why it is, but if a course of antibiotics is, say, 5 days, I ALWAYS need another couple of days' worth! The second time around, the doctor might give a different kind of antibiotic - one that's more likely to hit the target that's bothering you. Not all antibiotics are for treating the same infections. What one misses, the others can get. And of course, certain infections do become resistant to certain antibiotics. If you've still got a temp (even a slight one) after a course of antibiotics, more ammunition is needed to kill the bug(s).

    It will probably be a good idea to pay a visit to your dentist, who can really get to the root of the problem, since it's tooth/gum related. A dentist can also prescribe antibiotics if required.

    While you wait for your appointment, rinse out your mouth several times a day with boiled, then cooled, water into which you have stirred a little salt. Do not swallow after swishing it around your mouth, but spit it out. Salt is an excellent germ-killer and healer, and it also helps to 'draw out' infectious material.
     
  7. Jillis

    Jillis Well-Known Member

    Messages:
    2,680
    Joined:
    Sep 11, 2005
    Location:
    Northeast Kingdom of Vermont
    Go farther than yogurt. Most commercial yogurt doesn't have very much of the beneficial bacteria you need to repopulate your gut.

    Get some good probiotic capsules at the health food store, they work GREAT. If you take then when you are still taking antibiotics, take them about an hour or so after you take your meds. I was on an extremely powerful antibiotic after a got bit by a dog, and this worked wonders for me. I took the probiotics and ate yogurt at the same time. Kefir is even better than yogurt, if you can get some or make some.
     
  8. Mutti

    Mutti Well-Known Member Supporter

    Messages:
    4,440
    Joined:
    Sep 7, 2002
    Location:
    Missouri
    If you don't feel better you may have not been on the right antibiotic for your infection and should call your dentist. They generally order the same stuff for everyone as it generally works. After finishing a course of Antibiotics you should feel fine if it was the right one; you may need something stronger or a broad=spectrum AB like Levaquin. Everyone should automatically take acidophillis with AB therapy; we routinely give these at our nursing home. DEE